Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2001, 7:29 PM CDT for Camp County, Upshur County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2001, 7:29 PM CDT (00:29 UTC)
- Expired
- May 5, 2001, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Camp County, TX, Upshur County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 060030 SVRSHV TXC063-459-060130- /NEW.KSHV.SV.W.0058.060029-060100/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 729 PM CDT SAT MAY 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN NORTHEAST TEXAS UPSHUR COUNTY IN NORTHEAST TEXAS * UNTIL 800 PM CDT * AT 729 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL UPSHUR COUNTY...OR ABOUT 8 MILES NORTHEAST OF GILMER...MOVING NORTH AT 15 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERwVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN NORTHEAST TEXAS UPSHUR COUNTY IN NORTHEAST TEXAS UNTIL 830 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:00 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 5, 2:00 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT SAT MAY 5 2001 FIRST ROUND OF WEATHER CAME AND WENT EARLY THIS MORNING WITH A SECOND ROUND POSSIBLY BECOMING MORE SIGNIFICANT LATE TONIGHT. AS POINTED OUT IN EARLY MORNING DISCUSSION...A STABILIZED ATMOSPHERE HAS QUICKLY BECOME UNSTABLE THIS AFTERNOON...ESPECIALLY ACROSS EASTERN TEXAS WHERE LOWER 80S HAVE BEEN REACHED WITH PARTLY CLOUDY SKIES. LATEST MSAS DATA SHOWING LI OF -5 TO -8 WITH NO CAP IN PLACE. MESOETA/AVN APPEAR TO BOTH HAVE A SIMILAR HANDLE ON CURRENT TRENDS WITH THE MESOETA PERHAPS A LITTLE SLOW TO GET RID OF INITIAL ROUND OF CONVECTION THIS MORNING...EVEN THOUGH IT HANDLED THE WARMER AFTERNOON TEMPERATURES TODAY BETTER THAN THE OTHERS. DIFFERENTIAL HEATING HAS LED TO SOME WIDELY SCATTERED ACTIVITY THIS AFTERNOON ALONG A THETA-E ORIENTED AXIS RUNNING FROM SOUTHEAST TEXAS INTO NORTH LA. FORTUNATELY THERE IS NO TRIGGER TO INSTIGATE ORGANIZED CONVECTION THIS AFTERNOON ACROSS CWA. THIS WILL CHANGE AS WE GO THROUGH THE FORECAST. HAVING SAID THIS...MESOETA/AVN POINTING TOWARDS A WEAKER SHORTWAVE SWINGING THROUGH CENTRAL/SE TX THIS EVENING WITH THE MORE SIGNIFICANT SHORTWAVE CLOSE ON ITS HEELS AS POTENT UPPER LOW SLOWLY MEANDERS INTO THE CENTRAL PLAINS TONIGHT. STORMS TONIGHT ACROSS WEST/CENTRAL TEXAS WILL LIKELY ORIENT INTO A LINEAR NE-SW LINE AND MARCH EASTWARD OVERNIGHT WITH AN INCREASING LOW LEVEL JET. AGREE WITH SPC IN THEIR DECISION TO PUSH THE MODERATE RISK FURTHER WEST TONIGHT BUT ALSO IN AGREEMENT WITH THE LIKELIHOOD OF WIND DAMAGE WITH A WEAKENING BUT STILL HEALTHY SQUALL LINE APPROACHING NE TX/SE OK LATE TONIGHT. HIGHEST POPS WARRANTED TONIGHT ACROSS THE NORTHWEST TRENDING THEM LOWER TOWARDS THE SOUTHEAST. SFC BOUNDARY/850MB TROUGH JUST WEST OF CWA IN COMBINATION WITH YET ANOTHER SHORTWAVE APPROACHING THE REGION SETS THE STAGE FOR ANOTHER CHANCE AT SEVERE THUNDERSTORMS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. WILL MENTION SEVERE IN THE NORTHWEST ZONES AGAIN FOR SUNDAY AFTERNOON WITH HIGHER POPS HERE AS WELL. BOUNDARY FINALLY GETS A PUSH SOUTHEAST ON MONDAY WITH SOME DISAGREEMENT ON TIMING WITH SHORTTERM MODELS. FOR NOW WILL KEEP CHANCE OF PRECIP ON MONDAY WITH CHANCES CENTRAL AND SOUTHERN SECTIONS MONDAY NIGHT INTO TUESDAY. WILL KEEP DRIER CONDITIONS ACROSS THE REGION WEDNESDAY THROUGH SATURDAY. PRELIMS ARE AS FOLLOWS...13 SHV 66/83/64/80 5565 MLU 66/81/65/82 3444 TXK 66/82/65/80 6574 TYR 65/84/63/80 6464 LFK 66/84/64/83 5343 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.